Alert archive / Colorado / Tornado Warnings in 2010

Tornado Warning 43, NWS Pueblo, CO

July 15, 2010Kiowa County, Colorado

NWS Pueblo, CO issued this tornado warning at Jul 15, 2010, 7:15 PM MDT for Kiowa County, Colorado. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2010, 7:15 PM MDT (01:15 UTC)
Expired
Jul 15, 2010, 7:45 PM MDT
In force
30 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 118 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 7:23 PM MDTTORNADO10 Ssw Eads, COMULTI VORTEX NON CONDENSATION TORNADO ON THE GROUND FOR 2 MINUTES OVER OPEN LAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 2:20 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3996 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WFUS55 KPUB 160115
TORPUB
COC061-160145-
/O.NEW.KPUB.TO.W.0043.100716T0115Z-100716T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
715 PM MDT THU JUL 15 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 745 PM MDT

* AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 10 MILES WEST OF SWEETWATER RESERVOIR...OR 27
  MILES NORTHWEST OF LAMAR...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR AND NEENOSHE RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3826 10275 3826 10284 3837 10305 3848 10298
      3841 10263
TIME...MOT...LOC 0115Z 300DEG 26KT 3835 10290

$$
2 follow-up statements
101 
WWUS55 KPUB 160123
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
723 PM MDT THU JUL 15 2010

COC061-160145-
/O.CON.KPUB.TO.W.0043.000000T0000Z-100716T0145Z/
KIOWA CO-
723 PM MDT THU JUL 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA COUNTY UNTIL
745 PM MDT...

AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES WEST OF SWEETWATER RESERVOIR...OR 22 MILES
NORTHWEST OF LAMAR...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  SWEETWATER RESERVOIR AND NEEGRONDA RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3826 10275 3826 10284 3837 10305 3848 10298
      3841 10263
TIME...MOT...LOC 0124Z 300DEG 26KT 3832 10283

$$
389 
WWUS55 KPUB 160130
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
730 PM MDT THU JUL 15 2010

COC061-160145-
/O.CON.KPUB.TO.W.0043.000000T0000Z-100716T0145Z/
KIOWA CO-
730 PM MDT THU JUL 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA COUNTY UNTIL
745 PM MDT...

AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO.  THIS DANGEROUS STORM WAS LOCATED NEAR SWEETWATER
RESERVOIR...OR 21 MILES NORTHWEST OF LAMAR...MOVING SOUTHEAST AT 30
MPH.

THE TORNADO WAS BEING OBSERVED BY A SPOTTER 10 MILES SOUTH SOUTHWEST 
OF EADS.

LOCATIONS IMPACTED INCLUDE...
  NEEGRONDA RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3826 10275 3826 10284 3837 10305 3848 10298
      3841 10263
TIME...MOT...LOC 0128Z 300DEG 26KT 3831 10280

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Jul 15, 2:26 PM MDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jul 15, 2:26 PM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
226 PM MDT THU JUL 15 2010

.SHORT TERM...
(TONIGHT AND FRIDAY)

...MAIN SHORT TERM CONCERN REMAIN SEVERE THUNDERSTORM POTENTIAL
ACROSS THE PLAINS THROUGH THIS EVENING...

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
GENERALLY WEAK WESTERLY FLOW ALOFT ACROSS THE STATE AS UPPER LEVEL
RIDGING ACROSS THE SOUTHERN HIGH PLAINS THROUGH THE DESERT SW IS
EXPANDING INTO THE SOUTHERN GREAT BASIN REGION ATTM. WATER VAPOR
IMAGERY ALSO INDICATING VERY DRY AIR EMBEDDED WITHIN THE FLOW
ALOFT...SAVE ALONG WITH COLORADO AND NEW MEXICO BORDER...WITH
MONSOONAL MOISTURE PLUME SHUNTED TO THE SOUTH AND EAST OF THE
STATE. LOW LEVEL MOISTURE...HOWEVER IS IN PLACE ACROSS THE EASTERN
PLAINS WITH CURRENT DEW PTS IN THE MID 50S TO MID 80S...WITH DEW PTS
IN THE MID 20S TO MID 40S ACROSS THE HIGHER TERRAIN AND HIGH VALLEYS
ATTM. REGIONAL SATELLITE AND RADARS INDICATING CU BUILDING ACROSS
THE HIGHER TERRAIN WITH A FEW ECHOES ACROSS THE SOUTHEASTERN MTS
ATTM.

THIS AFTERNOON AND TONIGHT...CURRENT AND PROGGED CAPES ACROSS THE
EASTERN PLAINS ARE BETWEEN 1500-3000 J/KG. LOW LEVEL UPSLOPE
INCREASES ACROSS THE PLAINS THROUGH THE LATE AFTERNOON WITH LOWERING
PRESSURES ACROSS THE HIGH TERRAIN...AND COMBINED WITH 20-25KT
WESTERLY FLOW ALOFT...WILL ALLOW FOR POTENTIAL OF A FEW SUPER CELLS
WITH BULK SHEARS BETWEEN 30-40KTS THROUGH THE LATE EVENING.
HOWEVER...THE DRIER WESTERLY FLOW ALOFT IS HELPING TO MIX OUT LOW
LEVEL MOISTURE ACROSS THE EASTERN MTS (LXV AND LAKE GEORGE RAWS DEW
PTS MIXED FROM MID 40S AND MID 50S TO THE LOWER 20S AND MID 30S FROM
16Z TO 18Z) AND WITH NO EVIDENT SHORT WAVE TO HELP INITIATE
CONVECTION...WILL NEED RELAY ON SOLAR HEATING. CONVECTIVE TEMPS
ACROSS THE PLAINS ARE IN THE UPPER 80S TO MID 90S WHICH WITH THE
MORNING CLOUDS AND INCREASING LOW LEVEL UPSLOPE MAY NOT BE
MET...ESPECIALLY ACROSS THE FAR SE PLAINS. WITH THAT SAID AND
CONVECTION ALREADY UNDERWAY ACROSS THE SOUTHEASTERN MTS...SHOULD SEE
ISOLATED TO SCATTERED THUNDERSTORMS CONTINUING TO DEVELOP ACROSS THE
EASTERN MTS...WITH STORMS MOVING OFF THE HIGHER TERRAIN HELPING TO
FIRE A FEW SEVERE THUNDERSTORMS ACROSS THE IMMEDIATE ADJACENT PLAINS
THROUGH THE EARLY EVENING. MAIN THREATS FROM THE SEVERE STORMS WILL
BE LARGE HAIL UP TO 1.5 INCHES IN DIAMETER ALONG WITH LOCALLY HEAVY
RAINFALL AND GUSTY WINDS UP TO 50 MPH POSSIBLE WITH ALL STORMS
THROUGH THE EVENING. ANY CONVECTION SHOULD DIMINISH WITH THE SUN AND
WITH DRY WESTERLY FLOW ALOFT...SHOULD CLEARING FROM SEE WEST TO EAST
THROUGH THE OVERNIGHT.

FRIDAY...UPPER LEVEL RIDGING ACROSS THE DESERT SW AND SOUTHERN GREAT
BASIN CONTINUES TO BUILD INTO WESTERN COLORADO ALLOWING FOR
CONTINUED WARMING AND DRYING ALOFT WITH H7 TEMPS PROGGED BETWEEN 16C
AND 20C...WARMEST ACROSS THE WESTERN HALF OF THE AREA. WITH THE
WARMING ALOFT AND STRONG MID JULY SUNSHINE SHOULD SEE HIGHS WARMING
BACK INTO THE 90S AND LOWER 100S ACROSS THE PLAINS WITH LOW LEVEL
MOISTURE PROGGED TO MIX OUT ACROSS THE NORTHERN HALF OF THE AREA
THROUGH THE LATE MORNING. THERE HOWEVER LOOKS TO BE ENOUGH MOISTURE
REMAINING ACROSS SOUTHEASTERN MTS AND FAR SE PLAINS...COMBINED WITH
SOLAR HEATING...WITH PRODUCE ISOLATED TO SCATTERED AFTERNOON
THUNDERSTORMS MOST NUMEROUS ACROSS THE SE MTS WITH A FEW STRONGER
STORMS POSSIBLE WITH CAPES VALUES PROGGED BETWEEN 800-1200 J/KG.
ANY CONVECTION ELSEWHERE WILL BE HIGHER BASED...WITH MORE WIND THAN
RAINFALL EXPECTED. -MW

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

THE UPR RIDGE WL BE CENTERED OVR NERN AZ THRU SUN...THEN SHIFTING
EASTWARD MON AND TUE...BECOMING CENTERED OVR THE CENTRAL PLAINS STATES
TUE. SO FOR SAT AND SUN THE FLOW ALOFT OVR THE CWA WL BE NWRLY
WITH A FEW SHRTWV TROFS MOVING OVR THE RIDGE AND BRUSHING BY NERN
CO AND RE-ENFORCING THE LOW LEVEL UPSLOPE FLOW OVR THE SERN
PLAINS. THERE WL LIKELY BE ENOUGH MSTR OVR THE AREA SAT AND SUN TO
SEE SOME ISOLD PCPN DEVELOP...ESPECIALLY OVR AND NR THE MTS. WITH
THE RIDGE SHIFTING EASTWARD NEXT WEEK AND A TROF MOVES INTO THE
PAC NW...THE FLOW ALOFT OVR THE AREA WL BECOME SWRLY. BEGINNING
LATE MON IT LOOKS LIKE A PLUME OF MSTR WL BE STREAMING ACRS THE
FORECAST AREA THROUGH THU. THE AVAILABLE MSTR IN ADDITION TO
DAYTIME HEATING AND OCNL SHRTWV TROFS MOVING THRU THE FLOW OVR THE
AREA...SHOULD LEAD TO THE POTENTIAL FOR DAILY CHANCES FOR SHOWERS
AND STORMS...WITH THE BEST CHANCES BEING OVR AND NR THE HYR TRRN.
ABOVE NORMAL TEMPERATURES WILL CONTINUE EACH DAY. HIGHS OVR THE
SERN PLAINS WL RANGE FROM THE MID 90S TO AROUND 104.

&&

.AVIATION...ISOLATED TO SCATTERED CONVECTION CAN BE EXPECTED ACROSS
THE EASTERN MTS AND PLAINS...WITH A SEVERE STORMS POSSIBLE ACROSS
THE PLAINS AS ABUNDANT LOW LEVEL MOISTURE REMAINS IN PLACE...WITH
COS HAVING THE BEST CHANCE OF SEEING STORMS. LOCAL MVFR CONDITIONS
AND ISOLATED IFR CIGS POSSIBLE NEAR STORM...ESPECIALLY ACROSS THE
EASTERN PLAINS...ALONG WITH LARGE HAIL...GUSTY WINDS AND LOCALLY
HEAVY RAINFALL. CONVECTION TO DIMINISH WITH SUNSET WITH SKIES
CLEARING FROM WEST TO EAST OVERNIGHT. VFR CONDITIONS EXPECTED FOR
ALL TAF SITES ON FRIDAY...WITH AFTERNOON CONVECTION CONFINED TO
MAINLY THE SOUTHEASTERN MTS AND FAR SE PLAINS. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/28
Hazardous weather outlook, Jul 15, 6:50 AM MDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
650 AM MDT THU JUL 15 2010

COZ058>089-093>099-161300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
650 AM MDT THU JUL 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE EASTERN
MOUNTAINS AND PLAINS THIS AFTERNOON AND EVENING.  THE FAR SOUTHEAST
PLAINS COULD EVEN A SEE A FEW THUNDERSTORMS DURING THE MORNING HOURS.

A FEW OF THE STORMS THAT DEVELOP ALONG AND EAST OF THE MOUNTAINS
DURING THE AFTERNOON AND EVENING HOURS WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH THE PRIMARY STORM THREATS BEING LARGE
HAIL...HEAVY RAIN...GUSTY WINDS AND LIGHTNING.

THUNDERSTORM ACTIVITY OVER THE WESTERN MOUNTAIN AREAS TODAY WILL BE
MUCH MORE ISOLATED THAN AREAS FARTHER EAST.  PRIMARY STORM THREATS
ASSOCIATED WITH THESE STORMS WILL BE LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS...CAPABLE OF
PRODUCING HAZARDOUS LIGHTNING...GUSTY WINDS...LOCALLY HEAVY
RAINFALL AND LOCALIZED HAIL AROUND 1 INCH IN DIAMETER WITH THE
STRONGER STORMS WILL BE POSSIBLE FROM FRIDAY INTO NEXT MONDAY.

INCREASED ATMOSPHERIC MOISTURE MEANS THAT ISOLATED TO SCATTERED
THUNDERSTORMS SHOULD BE NOTED(ESPECIALLY MOUNTAIN AND WESTERN
SECTIONS) FROM LATER MONDAY INTO NEXT WEDNESDAY. THE PRIMARY
THREATS WITH THESE STORMS FROM LATER MONDAY INTO NEXT WEDNESDAY WILL
ONCE AGAIN BE HAZARDOUS LIGHTNING...GUSTY WINDS...LOCALLY HEAVY
RAINFALL AND LOCALIZED HAIL AROUND 1 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 200 PM MDT TODAY OVER THE PLAINS.

In the hours before

Local storm report, Jul 15, 5:21 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
521 PM MDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     7 NW TRUCKTON           38.80N 104.27W
07/15/2010  M58 MPH          EL PASO            CO   ASOS

&&
Special weather statement, Jul 15, 5:53 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT THU JUL 15 2010

COZ094-099-160030-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
553 PM MDT THU JUL 15 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...
  EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KIM...OR 40 MILES WEST OF SPRINGFIELD...
WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME WEST
CENTRAL BACA COUNTY AND EAST CENTRAL LAS ANIMAS COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 15, 5:55 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND GST     PUEBLO                  38.27N 104.61W
07/15/2010  M56 MPH          PUEBLO             CO   ASOS

&&

KMOZLEY
Local storm report, Jul 15, 5:59 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
559 PM MDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND GST     PUEBLO                  38.27N 104.61W
07/15/2010  M56 MPH          PUEBLO             CO   ASOS

&&

KMOZLEY
Local storm report, Jul 15, 6:02 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
602 PM MDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND GST     PUEBLO                  38.27N 104.61W
07/15/2010  M64.00 MPH       PUEBLO             CO   ASOS

0553 PM     TSTM WND GST     PUEBLO                  38.27N 104.61W
07/15/2010  M64.00 MPH       PUEBLO             CO   ASOS

&&

KMOZLEY
Special weather statement, Jul 15, 6:21 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT THU JUL 15 2010

COZ089-093-095>097-160045-
CROWLEY COUNTY-EASTERN KIOWA COUNTY-LA JUNTA VICINITY/OTERO
COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
621 PM MDT THU JUL 15 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  EAST CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
HASWELL TO 6 MILES NORTHEAST OF ARLINGTON TO ORDWAY...WHICH WAS
MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HASWELL.
  ARLINGTON.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:32 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero58 min
Jul 15, 6:40 PM MDTSevere Thunderstorm WarningPUBKiowa65 min
Jul 15, 7:22 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers53 min
Jul 15, 7:31 PM MDTTornado WarningPUBBent, Kiowa, Prowers59 min
Jul 15, 7:34 PM MDTTornado WarningPUBKiowa45 min
Jul 15, 7:51 PM MDTSevere Thunderstorm WarningPUBBent, Otero54 min
Jul 15, 8:12 PM MDTSevere Thunderstorm WarningPUBBent, Prowers42 min

Nearby

Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.